MAUDE Adverse Event Report: MERIT MEDICAL IRELAND LTD MAK-NV; NEEDLE, CATHETER

MERIT MEDICAL IRELAND LTD MAK-NV; NEEDLE, CATHETER
Model Number 00884450013601
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has not yet returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during bile duct access under fluoroscopy with a micropuncture access kit, the tip of the access wire unraveled and detached within the intrahepatic bile duct of the patient.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually.The complaint is confirmed.The root cause was attributed to significant force being applied to the device during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.

Brand Name
MAK-NV
Common Device Name
NEEDLE, CATHETER
Manufacturer (Section D)
MERIT MEDICAL IRELAND LTD
parkmore business park west
houston,
EI 
MDR Report Key9920865
Report Number9616662-2020-00006
Device Sequence Number11467599
Product Code GCB
UDI-Device Identifier00884450013601
UDI-Public00884450013601
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2021
Device Model Number00884450013601
Device Catalogue NumberMAK-NV-002/CNA
Device Lot NumberI1429315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1